Alert archive / Mississippi / Special Weather Statements in 2017

Special Weather Statement, NWS Jackson, MS

April 18, 2017Webster County, Mississippi

NWS Jackson, MS issued this special weather statement at Apr 18, 2017, 2:21 PM CDT for Webster County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2017, 2:21 PM CDT (19:21 UTC)
Expired
Apr 18, 2017, 2:45 PM CDT
In force
24 min
Issued by
NWS Jackson, MS

County Webster County, MS

The radar

The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

303 
WWUS84 KJAN 181921
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
221 PM CDT TUE APR 18 2017
 
MSZ029-032-181945-
Choctaw MS-Webster MS-
221 PM CDT TUE APR 18 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CHOCTAW AND
CENTRAL WEBSTER COUNTIES UNTIL 245 PM CDT...

At 221 PM CDT, Meteorologists were tracking a strong thunderstorm
over Eupora, or 22 miles southwest of Montpelier, moving northeast at
20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Embry around 230 PM CDT. 
  Bellefontaine around 235 PM CDT. 

Other locations impacted by this storm include Walthall.

LAT...LON 3358 8908 3345 8925 3356 8943 3372 8935
      3372 8929
TIME...MOT...LOC 1921Z 214DEG 18KT 3357 8929 

$$

17

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 18, 1:04 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 18, 1:04 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
104 PM CDT Tue Apr 18 2017

.UPDATE...
Updated for 18Z aviation discussion.

&&

.AVIATION...
18Z TAF discussion:
Scattered showers and thunderstorms may bring briefly lower
visibility or ceilings to TAF sites through 00Z Wednesday, with
greater chances for impacts at KGLH, KGWO, KGTR, KJAN, and KHKS.
Also wind gusts of 20 to 30 kts could be possible near any
stronger storms. There is a chance for BR and/or low stratus to
develop near KHBG and KGLH around 12Z Wednesday, with MVFR
conditions expected to last at those sites through around 15Z.
/NF/

&&

.DISCUSSION...
Made a few adjustments to POPs through the remainder of today.
Latest short term guidance rolling in this morning picks up on
some weak shortwave ridging to the northeast of the upper low.
Although enough moisture should be present to see some shower or
storm activity develop again this afternoon, lack of upper level
support may be enough to limit overall coverage especially for
areas south and east of the Natchez Trace. Also removed mention of
this morning's fog from the Hazardous Weather Outlook. /NF/

Prior discussion below:

Today and tonight...

Low clouds have been streaming into the region and some patchy fog
has also developed. While patchy, sometimes dense, fog will be
possible through morning hours(especially across eastern
Mississippi), think that low stratus will be more prevalent as
convective debris from activity in Texas moving into the CWA will
limit much fog development. Because clouds moving into the region
from the west will limit widespread fog, will hold off for now in
including anything in the HWO, but will continue to monitor trends
between now and daybreak.

Conditions today will be similar to the last few days as we remain
in this summer-like weather regime. Showers and thunderstorms will
once again develop across the region late this morning and through
the afternoon as temperatures rise into the lower 80s and combine
with a moist airmass in place(characterized by a 1.3-1.5 inch PW
value). At this point, it looks like the best coverage of storms
will be generally along and northwest of the Natchez Trace corridor
as a broad trough will remain in the vicinity of our region and a
stalled front remains to our north. As has been the case, a strong
storm cannot be ruled out during the peak afternoon hours along with
locally heavy downpours.

Storms will again diminish during the evening hours and another
round of fog looks likely once again tomorrow night. Lows will dip
into the 60s across the area. /28/

Wednesday through early next week...

Warm conditions will continue through the rest of the work week
with a pattern change not expected until this weekend as a strong
upper system and associated cold front sweep through the region.

Wednesday and Thursday will trend drier than the days prior due
to building upper level heights and increasing surface pressure
limiting diurnal convection chances. Thunderstorm development on
Wednesday and Thursday should be limited to areas near the Gulf
Coast where more moisture will be present and areas to the north
of the ArkLaMiss where moisture will begin to pool south of a slow
moving frontal boundary associated with a weak upper disturbance
that will cross the Great Lakes on Thursday. The stagnant Bermuda
high to our east will result in persistent low level southerly
flow through the mid week and late week period.

Expect temperatures to range 7-12 degrees above average Wednesday
through Friday with highs mainly in the mid to upper 80's. Went
slightly above temperature guidance on Wednesday and Thursday.

A deep upper level low will begin to develop over the western
Plains late in the work week, continuing to deepen as it treks
toward the mid Mississippi Valley. 00Z runs of the GFS and Euro
displayed more temporal displacement than the previous runs, with
the Euro about 12 hours faster than the GFS. Nevertheless, both
models continue to develop solutions indicative of severe weather
over the weekend. A moist, buoyant prefrontal airmass will exist
ahead of the associated front with SBCAPE values exceeding 2000
j/kg and lapse rates ranging from 6-7 C/km. As of now, all modes
of severe weather seem possible with storms forming ahead of and
along the frontal boundary as it sweeps through the region. Latest
guidance suggests that the surface front should be east of the
region by Sunday morning.

A cooler, drier airmass will filter into the ArkLaMiss behind the
front resulting in below normal temperatures on Sunday. Models
begin to diverge early next week but temperatures should begin to
warm to near normal values by Monday as an upper ridge builds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       81  60  86  62 /  52  18  10   5
Meridian      82  58  85  61 /  29  14  10   6
Vicksburg     82  61  85  64 /  63  19   9   4
Hattiesburg   83  59  86  61 /  28   6  11   6
Natchez       81  62  84  63 /  44  17  17   5
Greenville    80  63  84  65 /  57  21  10   4
Greenwood     78  63  85  64 /  57  18  11   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JPM3/NF
Hazardous weather outlook, Apr 18, 10:43 AM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook...DELAYED
National Weather Service Jackson MS
1043 AM CDT Tue Apr 18 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
191545-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
1043 AM CDT Tue Apr 18 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...The rest of Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

NF

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Apr 18, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
221 PM CDT TUE APR 18 2017

MSZ029-032-181945-
Choctaw MS-Webster MS-
221 PM CDT TUE APR 18 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CHOCTAW AND
CENTRAL WEBSTER COUNTIES UNTIL 245 PM CDT...

At 221 PM CDT, Meteorologists were tracking a strong thunderstorm
over Eupora, or 22 miles southwest of Montpelier, moving northeast at
20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Embry around 230 PM CDT.
  Bellefontaine around 235 PM CDT.

Other locations impacted by this storm include Walthall.

LAT...LON 3358 8908 3345 8925 3356 8943 3372 8935
      3372 8929
TIME...MOT...LOC 1921Z 214DEG 18KT 3357 8929

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:34 PM CDTSpecial Weather StatementJANIssaquena26 min
Apr 18, 2:54 PM CDTSpecial Weather StatementJANWebster21 min
Apr 18, 3:07 PM CDTSpecial Weather StatementJANSunflower23 min
Apr 18, 3:28 PM CDTSpecial Weather StatementJANSunflower17 min
Apr 18, 3:54 PM CDTSpecial Weather StatementJANSunflower36 min
Apr 18, 3:58 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower7 min
Apr 18, 4:13 PM CDTSpecial Weather StatementJANChoctaw32 min
Apr 18, 6:13 PM CDTSpecial Weather StatementJANWarren32 min
Apr 18, 6:15 PM CDTSpecial Weather StatementJANEast Carroll30 min
Apr 18, 6:23 PM CDTSpecial Weather StatementJANRichland37 min
Apr 18, 6:43 PM CDTSpecial Weather StatementJANEast Carroll32 min

Nearby

Special Weather Statements in Mississippi, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.